Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 328, NWS Nashville, TN

June 15, 1998White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 1998, 12:13 AM CDT for White County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 1998, 12:13 AM CDT (05:13 UTC)
Expired
Jun 15, 1998, 1:15 AM CDT
In force
62 min
Issued by
NWS Nashville, TN
Area
Whole counties

County White County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 10:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3344 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 451 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3344 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
451 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
11.0
Supercell composite
67.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS1 KBNA 150514 RRA
SVRBNA
TNC185-150615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 AM CDT MON JUN 15 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN MIDDLE TENNESSEE

* UNTIL 115 AM CDT

* AT 1212 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF SPARTA OR 6 MILES
  NORTH OF WALLING MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  QUEBECK AT 1217 AM CDT
  DOYLE AT 1220 AM CDT
  SPARTA AT 1225 AM CDT
  BON AIR AT 1230 AM CDT

GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO
WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.




&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:35 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 14, 7:35 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT SUN JUN 14 1998

00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED
STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO
SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD
MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL
BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND
CLARKSVILLE.

WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND
BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO
ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z
FOR WRN MID COUNTIES.
09

In the hours before

Local storm report, Jun 14, 11:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1025 PM    HERMITAGE                 TN   WIND DAMAGE
06/14/98   DAVIDSON                       TREE DOWN ON A CAR,
                                          INJURING TWO PEOPLE, IN
                                          HERMITAGE. REPORTED BY
                                          DAVIDSON COUNTY EMA.
Local storm report, Jun 14, 11:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...TIME OF EVENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    LEBANON                   TN   .75 INCH HAIL
06/14/98   WILSON                         STORM SPOTTER REPORTED
                                          DIME SIZE HAIL 5 MILES
                                          WEST OF LEBANON.
Local storm report, Jun 14, 11:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    LEBANON                   TN   .75 INCH HAIL
06/14/98   WILSON                         STORM SPOTTER REPORTED
                                          DIME SIZE HAIL 5 MILES
                                          WEST OF LEBANON.
Local storm report, Jun 14, 11:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    MT JULIET                 TN   WIND DAMAGE
06/14/98   WILSON                         SHERRIFS OFFICE REPORTED
                                          TREES DOWN.
Local storm report, Jun 14, 11:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1145 PM    BAXTER                    TN   .75 INCH HAIL
06/14/98   PUTNAM                         HAM RADIO OPERATOR
                                          REPORTED DIME SIZE HAIL IN
                                          BAXTER.

1145 PM    BAXTER                    TN   WIND DAMAGE
06/14/98   PUTNAM                         HAM RADIO OPERATOR
                                          REPORTED TREES DOWN IN
                                          BAXTER.
Local storm report, Jun 14, 11:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CDT SUN JUN 14 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1145 PM    BAXTER                    TN   .75 INCH HAIL
06/14/98   PUTNAM                         HAM RADIO OPERATOR
                                          REPORTED DIME SIZE HAIL IN
                                          BAXTER.

1145 PM    BAXTER                    TN   WIND DAMAGE
06/14/98   PUTNAM                         HAM RADIO OPERATOR
                                          REPORTED TREES DOWN IN
                                          BAXTER.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:39 PM CDTSevere Thunderstorm WarningOHXBenton61 min
Jun 14, 8:36 PM CDTSevere Thunderstorm WarningOHXHumphreys49 min
Jun 14, 8:46 PM CDTTornado WarningOHXBenton49 min
Jun 14, 8:56 PM CDTTornado WarningOHXDickson, Humphreys34 min
Jun 14, 9:07 PM CDTTornado WarningOHXHumphreys48 min
Jun 14, 9:30 PM CDTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys3 hr
Jun 14, 9:31 PM CDTSevere Thunderstorm WarningOHXCheatham49 min
Jun 14, 9:38 PM CDTSevere Thunderstorm WarningOHXDickson, Humphreys47 min
Jun 14, 9:47 PM CDTTornado WarningOHXCheatham33 min
Jun 14, 10:01 PM CDTSevere Thunderstorm WarningOHXDavidson64 min
Jun 14, 10:11 PM CDTTornado WarningOHXDickson, Hickman64 min
Jun 14, 10:15 PM CDTTornado WarningOHXDavidson50 min
Jun 14, 10:27 PM CDTSevere Thunderstorm WarningOHXWilson63 min
Jun 14, 10:29 PM CDTSevere Thunderstorm WarningOHXWilliamson66 min
Jun 14, 10:55 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale50 min
Jun 14, 11:17 PM CDTSevere Thunderstorm WarningOHXJackson48 min
Jun 14, 11:33 PM CDTTornado WarningOHXPutnam62 min
Jun 14, 11:52 PM CDTFlash Flood WarningOHXWilliamson2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.